MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34111
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Complaint called in by dm on 04feb2020--did 04feb2020.As reported to customer relations: "customer said that, upon retrieval, the stent broke.No other details provided at this time." additional information provided by dm on 04feb2020: " how was the procedure completed? by pulling on stent it finally came loose.".
 
Event or Problem Description
Complaint called in by dm on (b)(6) 2020--did (b)(6) 2020.As reported to customer relations: "customer said that, upon retrieval, the stent broke.No other details provided at this time." additional information provided by dm on (b)(6) 2020: " how was the procedure completed? by pulling on stent it finally came loose.".
 
Additional Manufacturer Narrative
1 x rms-060026-r of lot number c1382287 was not returned to cirl for a lab evaluation.Therefore a document based investigation was completed.Prior to distribution rms-060026-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for rms-060026-r of lot number c1382287 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1382287.The instructions for use, which accompanies this device warns of the following ¿patients should be checked at regular intervals utilizing techniques such as abdominal x-ray (kub film).Patients using calcium supplements must be more closely monitored for possible stent encrustation.The stent must be removed if encrustation hampers drainage¿.It may be noted that according to the instructions for use, instructs the user in step 7: ¿the stent may be removed using conventional cystoscopic techniques utilizing forceps or grasper.Note: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ a final warning in the instructions for use indicates that: ¿individual variations of interaction between stents and the urinary system are unpredictable¿ there is not sufficient evidence to suggest that the user did not follow the instructions for use.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to patient condition related.It maybe as the result of compression by a tight stricture, it was report force was required to remove the stent.This excessive force may have caused the stent to break on removal.Complaint is confirmed based on the customer¿s testimony.According to the initial reporter, the patient did not require any additional procedures or suffer any adverse effects as a result of this procedure.Complaints of this nature will continue to be monitored for emerging trends.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9774231
Report Number3001845648-2020-00136
Device Sequence Number19379477
Product Code FAD
UDI-Device Identifier10827002341118
UDI-Public(01)10827002341118(17)200725(10)C1382287
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2020
Device Model NumberG34111
Device Catalogue NumberRMS-060026-R
Device Lot NumberC1382287
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/03/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;